MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 400 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO 400 STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an over pressure alarm occurred on their amsco 400 sterilizer.Following the alarm, the user facility shut off the electrical utilities for the sterilizer but inadvertently left the separate electrical utilities to the sterilizer's steam generator powered on, subsequently causing the unit to overheat.No injuries were reported.
 
Additional Manufacturer Narrative
Investigation for the reported event is still in process.A follow-up report will be submitted when additional information become available.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite and found the circuit breaker to the sterilizer's steam generator to be on and the power to the sterilizer to be off.As the circuit breaker power to the sterilizer's steam generator was on, this allowed power supply to the heater elements causing remaining water within the generator to boil off.As the power to the sterilizer was shut off no water was being added to the generator subsequently causing the components to overheat.The steris service technician counseled user facility personnel on the importance of shutting off power to the steam generator when the power to the sterilizer is turned off.A complaint review considers this to be an isolated event.The user facility purchased a new sterilizer and no additional issues have been reported.

Brand Name
AMSCO 400 STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key14878872
Report Number3005899764-2022-00028
Device Sequence Number11260109
Product Code FLE
UDI-Device Identifier00724995209230
UDI-Public00724995209230
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0101110111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown